Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2001, 12:31 PM MDT for Deuel County, Garden County, Nebraska. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 12:31 PM MDT (18:31 UTC)
- Expired
- Jun 29, 2001, 1:30 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Deuel County, NE, Garden County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 12:43 PM MDT | Hail 0.75 | Oshkosh, NE | |
| Jun 29, 12:57 PM MDT | Tornado F0 | Lewellen, NE | F0 tornado briefly touched down in open rangeland. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 291832 SVRLBF NEC049-069-291930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1231 PM MDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA SOUTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 130 PM MDT * AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LEWELLEN...OR ABOUT 12 MILES NORTHEAST OF CHAPPELL...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 12 MILES SOUTHEAST OF OSHKOSH AROUND 1245 PM MDT OVER LEWELLEN AROUND 100 PM MDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4151 10249 4103 10243 4103 10207 4150 10210 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:57 AM MDT, 9 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 2:57 AM MDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT FRI JUN 29 2001 ...POPS AND TEMPS WILL BE A CHALLENGE 2ND PERIOD AND BEYOND... BLOCKED UPPER PATTERN WITH RIDGING FROM THE SOUTHWESTERN STATES INTO THE CENTRAL/NORTHERN PLAINS WHILE A CLOSED UPPER LOW REMAINS OVER MISSOURI. AT THE SURFACE...A WEAK FRONT EXISTS FROM THE DAKOTAS INTO EASTERN WYOMING. CONVECTION IN THE ETA CONTINUES TO BE OVERDONE AND ALSO EXHIBITS ERRATIC STORM MOTIONS. AVN APPEARS TO BE MORE CONSERVATIVE WITH REALISTIC STORM MOTIONS AND IS PREFERRED FOR MUCH OF THE FORECAST. CONVECTION IN BOYD AND HOLT COUNTIES CONTINUES TO PROPAGATE SLOWLY SOUTH/SOUTHWEST PER CORFIDI VECS. SIMILAR TO THE LAST FEW NIGHTS...CONVECTION SHOULD GRADUALLY FADE AROUND SUNRISE WHEN LLJ RELAXES. OTHERWISE...MORE OF THE SAME TODAY WITH THE UPPER RIDGE AXIS TO REMAIN OVER THE AREA. SURFACE FRONT IN SOUTH DAKOTA WILL LOSE DEFINITION AND BECOME AN INVERTED TROF OVER THE CWA TODAY AS LEE TROFING/LOW PRESSURE DEEPEN IN COLORADO/WYOMING. MODELS HAVE RESOLVED NO CHANGE IN LOW LEVEL TEMP PROFILES...YET GUIDANCE FOR ABOUT THE 4TH CONSECUTIVE DAY IS ONLY FORECASTING HIGHS IN THE 80S. WILL GO ABOVE GUIDANCE AGAIN TODAY. ETA AND AVN DIFFER GREATLY THIS EVENING. ETA DEVELOPS CONVECTION ALONG INVERTED TROF WHILE AVN IS DRY. SINCE ENVIRONMENT WILL REMAIN RELATIVELY UNCHANGED AND THERE WILL BE AN ABSENCE OF WAVES ...DO NOT THINK INVERTED TROF WILL BE ENOUGH TO INITIATE CONVECTIVE DEVELOPMENT. ETA AND AVN HAVE BOTH REMAINED CONSISTENT WITH THEIR RESPECTIVE SOLUTIONS CONCERNING RIDGE RUNNER TO ENTER WESTERN SOUTH DAKOTA AROUND 06Z. AVN TRACKS CONVECTION EAST ACROSS SOUTH DAKOTA AND NORTHERN PORTION OF CWA. ETA PROPAGATES CONVECTION MORE TO THE SOUTHEAST WITH HEAVIEST PRECIP INTO LBF CWA. THIS MOTION IS NOT SUPPORTED BY STEERING WINDS OR CORFIDI VECS UNTIL CONVECTION PASSES EAST OF THE AXIS SO THE AVN SOLUTION SEEMS MORE REALISTIC AND POPS WILL REMAIN CONSERVATIVE. CONVECTIVE CLOUD DEBRIS AND FAIR AMOUNT OF LL CAA IN MODELS OVER NORTHEAST PORTION OF CWA SATURDAY. LINGERING CONVECTION IN THE MORNING APPEARS LIKELY OVER THE NORTHEAST. EXACT POSITION OF SURFACE FRONT WILL BE DIFFICULT TO DETERMINE AND WILL BE LARGELY INFLUENCED BY CONVECTION FROM FRIDAY NIGHT. REGARDLESS OF THE CONVECTIVE SCENARIO FRIDAY NIGHT...IT APPEARS LIKELY THE SURFACE FRONT WILL REMAIN SOUTH OF NORTHERN ZONES MUCH OF SATURDAY THUS TEMPS WILL BE TRIMMED. FAR SOUTHWEST MAY VERY WELL REMAIN SOUTH OF THE FRONT WHICH IS ALSO SUPPORTED BY MODEL LL TEMP PROFILES. FRONT IS FORECAST TO RELAX SOUTHWARD AGAIN SATURDAY NIGHT AS CANADIAN HIGH SETTLES INTO THE NORTHERN PLAINS. IN THIS SCENARIO... THE ETA CONVECTION ACTUALLY LOOKS MORE REALISTIC FOR THE FOLLOWING REASONS. FRONTOGENESIS INCREASES AND A LLJ IS ONCE AGAIN EXPECTED. PLENTY OF INSTABILITY AND MOISTURE WILL BE AVAILABLE SO CONVERGENCE ALONG THIS FEATURE MAY BE ENOUGH TO SUSTAIN ANY CONVECTION. POPS WILL ONCE AGAIN FAVOR EASTERN AREAS OF CWA. UPPER RIDGE WILL CONTINUE TO DEFLECT WAVES/CONVECTION EAST OF SOUTHWEST COUNTIES. IN THE EXTENDED...MEDIUM RANGE GUIDANCE FAIRLY CONSISTENT IN GRADUALLY MOVING FRONT INTO KANSAS WHERE IT IS EXPECTED TO STALL. NORTHWEST UPPER FLOW WILL EVOLVE AS CANADIAN TROF DEEPENS AND WESTERN RIDGE AMPLIFIES. MRF CONTINUES TO RESOLVE A FAIR AMOUNT OF LAYER Q-VEC CONVERGENCE/FRONTOGENESIS/DIVERGENCE IN VICINITY MON THRU WED SO CHANCE MENTION WILL REMAIN IN FORECAST. DRY BY THURSDAY AS SURFACE HIGH IS FINALLY EXPECTED TO SETTLE SOUTHWARD. .LBF...NONE. DJB
In the hours before
Special weather statement, Jun 29, 10:13 AM MDT, 2 hours 18 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-292045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1113 AM CDT FRI JUN 29 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT... THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER PORTIONS OF NORTHERN NEBRASKA...MAINLY NORTH OF AN ELLSWORTH TO THEDFORD TO ONEILL LINE. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA HOWEVER...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. HUMID CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA AS SOUTH WINDS BRING MOIST AIR FROM THE GULF OF MEXICO. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS TEMPERATURES WARM INTO THE 90S. BY AFTERNOON...AN UPPER LEVEL DISTURBANCE PUSHING INTO NORTH CENTRAL NEBRASKA WILL INITIATE ISOLATED THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ELSEWHERE...ANY THUNDERSTORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY RAIN...AND POSSIBLY SMALL HAIL IN SOME LOCATIONS. DP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:34 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 41 min |
| Jun 29, 12:58 PM MDT | Tornado Warning | LBF | Deuel, Garden | 32 min |
| Jun 29, 2:34 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 41 min |
| Jun 29, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 58 min |
| Jun 29, 3:19 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 56 min |
| Jun 29, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 61 min |
| Jun 29, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 60 min |
| Jun 29, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 62 min |
| Jun 29, 4:24 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 51 min |
| Jun 29, 4:35 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 55 min |
| Jun 29, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 44 min |
| Jun 29, 5:14 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 61 min |
| Jun 29, 5:21 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry | 39 min |
| Jun 29, 5:26 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 29, 5:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| Jun 29, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.